This question was answered on Tue 10, Aug 2010 12:00am by Dr Madhulika Mohanty

I am sick, have a bad cough, hoarse voice, body aches, and I feel very hot(no fever). I am on Minocin(not for this), and I also have been spitting up a lot of mucus. What can I have?

    
Asked by billydunwood (Male; 17; taking minocin 50mg 2x daily for 5 days.; Relevant drugs:Minocin 50mg 2x daily ) on Sun 08, Aug 2010 11:15pm

I am sick, have a bad cough, hoarse voice, body aches, and I feel very hot(no fever). I am on Minocin(not for this), and I also have been spitting up a lot of mucus. What can I have?

Actions: | Forward |
Answer


Name 

Email 

Security code
Enter the text as shown above


E-Mail me when someone replies to this post
Answer by Dr Madhulika Mohanty  on Tue 10, Aug 2010 12:00am:

Dear Billydunwood bad cough, hoarse voice, fever with body ache can be due to upper respiratory tract infection. It is caused by bacteria, virus, fungus ,pollutant or chemical substance. You should take special care during cough. Take plenty of fluids including juices, glucose water and electrolytes, clear vegetable or chicken soups, etc. Just plain water does not provide the necessary electrolytes and glucose. Tea or coffee increase urination and fluid loss and hence should be avoided. Steam inhalation is useful. Warm steam loosens thick secretion helps clear congestion from the chest and nasal passages and allows easier breathing. Steam therapy can help both chesty coughs, dry coughs and nasal congestion by making it easier to expel mucous, reducing irritation and moisturising the delicate mucous membranes of the throat. You can take cough syrups which are mucolytes. You can take acetaminophen or ibuprofen for pain. You are already on antibiotics, get in touch with a doctor if symptoms donot decrease. Take care.

Detailed answer for your question: Available in paid version. - Click to pay.
Second opinion from another doctor: Available in paid version. - Click to pay.
Our doctors provide free answers to your questions. If you are happy with our services, please consider making a donation.
Click the button below to donate.


Please rate my answer (select the stars, no need to log in.)  

Comments:

Comment by Jel on Mon 29, Nov 2010 09:24am:
My husband has Non Hodgkins Lymphoma stage 4. He has been in remission for 2.5 yrs. Finished his chemo in may of 2008 and 2 yr treatment of Rituxin in April of 2010. He had a CT scan in September of this year the oncologist says that he is still in remission and that all is good. However, he has had a hoarse throat for 3 months now. The oncologist does not believe it is from the cancer. He has seen his regular doctor who put him on antibiotics and steroids in the event that he had an infection. He has went to an ENT doctor who said that he can't see anything wrong. Now they want him to go to his gastroenterologist. Can the hoarse throat be a sign that the cance is back? What can be causeing this. There are days that he has difficulty speaking. His voice sounds like he just woke up. Then there are days that will go by that he seems fine. Im really worried, as I worry everytime he gets a mild illness that the cancer is back.

This question is open for comments.  Please share your opinion.

Comments


Name 

Email 

Security code
Enter the text as shown above


E-Mail me when someone replies to this post


 
What users are searching right now on Ask Doctor For Free:

©2011 - Ask Doctor For Free  |  All Rights Reserved
The site is not a replacement for professional medical opinion, examination, diagnosis or treatment. Always seek the advice of your medical doctor or other qualified health professional before starting any new treatment or making any changes to existing treatment. Do not delay seeking or disregard medical advice based on information written by any author on this site. No health questions and information on AskDoctorForFree is regulated or evaluated by the Food and Drug Administration and therefore the information should not be used to diagnose, treat, cure or prevent any disease without the supervision of a medical doctor. Posts made to these forums express the views and opinions of the author, and not the administrators, moderators, or editorial staff and hence AskDoctorForFree and its principals will accept no liabilities or responsibilities for the statements made.

Home | Terms & Conditions | Contact Us | Frequently Asked Questions | Disclaimer | Privacy Policy | Advertise with us
Stats